Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 189, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 11, 2018, 8:50 AM EST for Chattahoochee County, Muscogee County, Georgia; Lee County, Russell County, Alabama. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2018, 8:50 AM EST (13:50 UTC)
- Expired
- Dec 12, 2018, 4:20 AM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA
The river
Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1). The gauge peaked at 27.06 ft at Dec 11, 2018, 10:00 AM EST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 42 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
853
WGUS42 KFFC 111350
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
850 AM EST Tue Dec 11 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
ALC081-113-GAC053-215-120349-
/O.NEW.KFFC.FL.W.0189.181211T1350Z-181212T0920Z/
/CBUG1.1.ER.181211T1215Z.181211T1800Z.181212T0320Z.NO/
850 AM EST Tue Dec 11 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattahoochee River near Columbus.
* From this morning until late tonight.
* At 8 AM Tuesday the stage was 27 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 27 feet.
* The river will continue rising to near 28 feet by this afternoon.
The river will fall below flood stage tonight.
* At 28 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Portions of
the River Walk in Columbus will be flooded around one foot deep and
closed to the public. The Phenix City Amphitheater on the Alabama
side will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$2 follow-up statements
373
WGUS82 KFFC 111520
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1020 AM EST Tue Dec 11 2018
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Armuchee Creek near Armuchee affecting Floyd County
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Oostanaula River near Calhoun affecting Gordon County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC059-133-219-120519-
/O.EXT.KFFC.FL.W.0174.000000T0000Z-181213T0508Z/
/PNFG1.2.ER.181209T1903Z.181212T0000Z.181212T2308Z.NO/
1020 AM EST Tue Dec 11 2018
...Flood Warning extended until late Wednesday night...The Flood
Warning continues for
The Oconee River near Penfield.
* Until late Wednesday night.
* At 10 AM Tuesday the stage was 17.0 feet...and rising.
* Minor flooding is occurring and moderate flooding is forecast.
* Flood stage is 13 feet.
* The river will continue rising to near 19 feet by this evening.
The river will fall below flood stage tomorrow evening.
* At 18 feet...Moderate flooding begins. Ward Road floods and cuts
off access to L.C. Curtis and Son Sand and Gravel Company.
Irrigation systems also begin to flood and need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC303-319-120519-
/O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.181210T1734Z.181211T1430Z.000000T0000Z.NR/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 9 AM Tuesday the stage was 19 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 19 feet...Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will begin to
surround the elevated USGS gage house.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-120519-
/O.CON.KFFC.FL.W.0187.000000T0000Z-000000T0000Z/
/OCNG1.1.ER.181211T1445Z.181213T1800Z.000000T0000Z.NO/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Oconee River near Oconee.
* From late this morning until further notice.
* At 10 AM Tuesday the stage was 17 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 20 feet by Thursday early afternoon.
* At 21 feet...Moderate flooding begins. The dirt parking lot by
the Old Balls Ferry Road boat ramp is under one to three feet of
water. The end of Old Balls Ferry Road begins to flood. Flooding
continues and spreads further into the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC313-120519-
/O.CON.KFFC.FL.W.0165.000000T0000Z-181212T0718Z/
/CHCG1.1.ER.181209T1138Z.181211T0800Z.181212T0118Z.UU/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 10 AM Tuesday the stage was 18.8 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by this
evening.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC129-213-313-120000-
/O.EXT.KFFC.FL.W.0185.000000T0000Z-181212T0000Z/
/TLNG1.1.ER.181211T0445Z.181211T1445Z.181211T1800Z.NO/
1020 AM EST Tue Dec 11 2018
...Flood Warning extended until this evening...The Flood Warning
continues for
The Conasauga River near Tilton.
* Until this evening.
* At 10 AM Tuesday the stage was 18.4 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At 18 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC129-120519-
/O.CON.KFFC.FL.W.0181.000000T0000Z-000000T0000Z/
/CALG1.1.ER.181209T2357Z.181210T2230Z.000000T0000Z.NO/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 10 AM Tuesday the stage was 21.4 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and
pastures upstream and downstream from the gage behind a water
treatment plant off Mauldin Road. A boat ramp and portions of a
small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-112052-
/O.EXT.KFFC.FL.W.0178.000000T0000Z-181211T2052Z/
/ARCG1.1.ER.181209T2040Z.181210T1115Z.181211T1452Z.UU/
1020 AM EST Tue Dec 11 2018
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Armuchee Creek near Armuchee.
* Until this afternoon.
* At 9 AM Tuesday the stage was 19.3 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 19 feet.
* The river will continue to fall to below flood stage by late this
morning.
* At 19 feet...Flood stage is reached. Minor flooding of
woodlands...fields and pastures begins along the creek upstream and
downstream from the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC115-120519-
/O.CON.KFFC.FL.W.0176.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.181209T1933Z.181211T0445Z.000000T0000Z.NO/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 9 AM Tuesday the stage was 26.5 feet...and nearly steady.
* Minor flooding is occurring.
* Flood stage is 24 feet.
* At 26 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on the old Lock and Dam behind the Trading Post. The boat ramp will
be completely under water at Lock and Dam park.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-120519-
/O.CON.KFFC.FL.W.0186.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.181209T2322Z.181211T1200Z.000000T0000Z.NO/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 7 AM Tuesday the stage was 573.7 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 570 feet.
* At 573 feet...Minor flooding continues to expand further into the
woodlands...fields and pasture along the river upstream and
downstream from the gage behind Plant Hammond. The access road near
the intakes behind the plant begins to flood. The boat ramp near
the intakes and a small portion of an access road near and under
the Georgia Highway 100 bridge will be under 3 feet of water.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$
ALC081-113-GAC053-215-120519-
/O.CON.KFFC.FL.W.0189.000000T0000Z-181212T0920Z/
/CBUG1.1.ER.181211T1215Z.181211T1800Z.181212T0320Z.NO/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Chattahoochee River near Columbus.
* Until late tonight.
* At 10 AM Tuesday the stage was 27.1 feet...and nearly steady.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 27 feet.
* The river will continue rising to near 28 feet by this afternoon.
The river will fall below flood stage tonight.
* At 28 feet...Minor flooding continues along the river upstream
and downstream from the gage on the 14th Street bridge. Portions of
the River Walk in Columbus will be flooded around one foot deep and
closed to the public. The Phenix City Amphitheater on the Alabama
side will begin to flood.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC113-255-120000-
/O.CON.KFFC.FL.W.0184.000000T0000Z-181212T0000Z/
/GRFG1.1.ER.181211T0337Z.181211T0945Z.181211T1800Z.NO/
1020 AM EST Tue Dec 11 2018
The Flood Warning continues for
The Flint River near Griffin Hwy. 16.
* Until this evening.
* At 9 AM Tuesday the stage was 12 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by this
afternoon.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$
GAC021-153-169-207-289-120519-
/O.EXT.KFFC.FL.W.0179.000000T0000Z-181213T2136Z/
/MACG1.1.ER.181209T2247Z.181211T0730Z.181213T1536Z.NO/
1020 AM EST Tue Dec 11 2018
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
The Ocmulgee River near Macon.
* Until Thursday afternoon.
* At 9 AM Tuesday the stage was 21.4 feet...and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 18 feet.
* At 21 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be up to two
feet deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands east of Macon
and well downstream will be under 1 to 4 feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$424
WGUS82 KFFC 111745
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1245 PM EST Tue Dec 11 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattahoochee River near Columbus affecting Lee...Russell...
Chattahoochee and Muscogee Counties
Flint River near Griffin Hwy. 16 affecting Fayette and Spalding
Counties
ALC081-113-GAC053-215-111815-
/O.CAN.KFFC.FL.W.0189.000000T0000Z-181212T0920Z/
/CBUG1.1.ER.181211T1215Z.181211T1500Z.181211T1518Z.NO/
1245 PM EST Tue Dec 11 2018
The Flood Warning is cancelled for
The Chattahoochee River near Columbus.
* This takes effect immediately.
* Until late tonight.
* At 12 PM Tuesday the stage was 26.9 feet...and slowly falling.
* Flood stage is 27 feet.
* The river will continue to fall.
* At 27 feet...Flood stage is reached. Minor flooding occurs along
the river upstream and downstream from the gage on the 14th Street
bridge. Portions of the River Walk in Columbus begin to flood and
will be closed to the public. The water level continues to approach
the foundation of the Phenix City Amphitheater in Alabama.
&&
LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
3238 8502 3250 8503
$$
GAC113-255-111815-
/O.CAN.KFFC.FL.W.0184.000000T0000Z-181212T0000Z/
/GRFG1.1.ER.181211T0337Z.181211T0945Z.181211T1452Z.NO/
1245 PM EST Tue Dec 11 2018
The Flood Warning is cancelled for
The Flint River near Griffin Hwy. 16.
* This takes effect immediately.
* Until this evening.
* At 11 AM Tuesday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage on Georgia Highway 16 or Newnan Road.
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3316 8447 3322 8450
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 8:43 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 11, 8:43 AM EST, 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 843 AM EST Tue Dec 11 2018 .UPDATE... No changes to the forecast. Dry weather will continue. BDL && PREV DISCUSSION... /Issued 625 AM EST Tue Dec 11 2018/ SHORT TERM /Today through Wednesday/... Clearing skies and moderating temperatures today as the complex system that has plagued the region over the past several days finally exits. Still looking at a chance for some patchy black ice early this morning, generally from the northern and western Atlanta suburbs northward. Temperatures have been a bit slow to fall outside of the far north/northwest, but should dip to around or below freezing north of the I-85 corridor. Patchy fog early this morning is expected to diminish quickly as well, mainly by or soon after sun- up. Otherwise, dry with seasonal temperatures through Wednesday as the upper flow transitions quickly from northwesterly today to southwesterly tomorrow ahead of the next trough digging into the center of the country. 20 LONG TERM /Wednesday Night through Monday/... The next major trough deepening into the southwest will begin to affect our area at the start of the long term. The latest model runs have been a bit slower on bringing moisture back and it looks as if any rain may hold off until after sunrise Thursday. So...no mention of winter precipitation for Wednesday night. Best rainfall chances still on track for Thursday night into Friday night. Rain should be diminishing Saturday as the closed upper low pulls northeast into the southern Appalachians. A mention of thunderstorms still looks okay for Friday ahead of the surface low. ECMWF still slower and farther south with the upper low for Sunday with the possibility of a few lingering showers. However for now have continued with the drier solution with no mention of pops Sunday through Monday. 41 AVIATION... 12Z Update... MVFR/IFR ceilings diminishing and pushing southeast. Atlanta metro TAF sites generally VFR already and should remain so. KPDK will see brief IFR ceilings around 12Z, but should be VFR by 13Z. KAHN/KMCN/ KCSG will see some MVFR to IFR ceilings/visibilities through around 14-15Z. Skies clear across the forecast area by 18-20Z. Winds west to north 3-8kt. //ATL Confidence...12Z Update... High. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 51 31 53 36 / 0 0 0 5 Atlanta 50 30 53 39 / 0 0 0 5 Blairsville 47 25 49 33 / 0 0 0 10 Cartersville 49 29 52 37 / 0 0 0 10 Columbus 54 30 56 40 / 0 0 0 10 Gainesville 50 30 51 37 / 0 0 0 5 Macon 53 30 55 36 / 0 0 0 5 Rome 49 29 52 37 / 0 0 0 10 Peachtree City 51 30 54 36 / 0 0 0 10 Vidalia 54 32 58 38 / 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....01 AVIATION...BDL
Hazardous weather outlook, Dec 11, 4:37 AM EST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 437 AM EST Tue Dec 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 437 AM EST Tue Dec 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...BLACK ICE AND ICY SPOTS CAN BE EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THIS MORNING... Moisture remaining on roads combining with freezing temperatures will lead to slick spots on some roads...bridges...and overpasses. For more information please see the special weather statement regarding icy spots and black ice. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Rain will develop again Thursday and continue through Saturday. A few thunderstorms are possible mainly Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Dec 11, 3:55 AM EST, 4 hours 55 minutes before
Special Weather Statement National Weather Service Peachtree City GA 355 AM EST Tue Dec 11 2018 GAZ001>009-011>016-019>025-030>035-041>045-052>055-066-111600- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Haralson-Carroll-Douglas- South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton-Troup- 355 AM EST Tue Dec 11 2018 ...ICY SPOTS AND BLACK ICE EXPECTED TUESDAY MORNING... Temperatures will drop into the upper 20s to lower 30s across north and portions of central Georgia early this morning. The colder temperatures combined with moisture left on surfaces from recent precipitation will lead to slick or icy spots on roads as well as other surfaces such as porches, decks, and sidewalks, this morning. The most likely locations for black ice on roadways will be secondary or untreated roads, especially on bridges and overpasses. The threat of black ice and slick spots will diminish through the morning hours as temperatures are expected to warm through Tuesday afternoon to well above freezing. Use caution and allow extra time to reach your destination if traveling this morning.
Nearby
River Flood Warnings in Georgia, 2018River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.